Women's Health Community
Yeast infections and oral contraceptives
About This Community:

A community for people with Women's Health-related concerns. Ask a question, join a conversation, share experiences: medical conditions, general health, and management.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Yeast infections and oral contraceptives

Can oral contraceptives (the pill) cause yeast infections? I have been on the pill for about 15 months and have had at least five yeast infections. All were successfully treated with over-the-counter remedies. One partner(clean). I was recently told that the pill may be the culprit.
Related Discussions
5 Comments Post a Comment
Blank
Avatar n tn
I have read that oral contraceptives can make you more prone to yeast infections, but 5 is a lot.  It may not be yeast but another type of infection.  Also, over the counter medications sometimes don't get rid of all the yeast, so the infection can come back stronger, and if you've had five that sounds like what may be happening.  I would go to the doctor and get tested, and if it does turn out to be a yeast infection make sure he prescribes you something because that will work better than the over the counter meds.
Blank
Avatar n tn
I wasn't on the pill but while I was on the patch I became prone to yeast infections.  If you do some research you will find the birth control changes your vaginal ph making it more basic instead of the usual acidic environment.  So that combined with sperm (which is basic) you can be prone to get yeast infections.  I struggled with this for over year before I decided to stop and haven't had a yeast infection in months.  It might also help you if you use condoms.
Blank
145992 tn?1341348674
I used to take the pill and would get yeast infection's almost every month. Yogurt helps because of the culture Acedophilus.  This helps to prevent yeast infections.  They also sell Acedophilus pills in any pharmacy.  It is sold over the counter so don't worry about getting a prescription.  You will find it in the vitamin aisle.  Hope this helps.
Blank
Avatar n tn
I was on oral contraceptives for only two months, and I had two yeast infections during that time. Yes- the bc pill can cause yeast infections, and can continue to be an indirect cause after you've stopped taking it for awhile afterward. My advice to you would be to take acidophillus and cranberry supplements regularly. It helps a lot (and saves you a lot of money on over the counter remedies in the long run).


Good luck!
Blank
Avatar n tn
As with every other woman's answer here i sound off with a big YES! I had to switch almost every pill I was on and each one gave me yeast infections. Im off of them now (( awaiting my tubal ligation now)) and no more yeast infections.. HOoRay!!
Blank
Post a Comment
To
Recent Activity
2020005 tn?1417986816
Blank
KTowne commented on photo
1 hr ago
2020005 tn?1417986816
Blank
KTowne commented on photo
1 hr ago
4769306 tn?1451008167
Blank
KeeLolo commented on photo
5 hrs ago
Blank
Menstrual Tracker
Track your cycles
Start Tracking Now
Blank
Weight Tracker
Reach your weight goals
Start Tracking Now
Top Women's Health Answerers
1340994 tn?1374197577
Blank
Caryopteris
Raleigh, NC
973741 tn?1342346373
Blank
specialmom
Avatar f tn
Blank
old_before_my_time
4851940 tn?1385441629
Blank
jemma116
United Kingdom
134578 tn?1455656688
Blank
AnnieBrooke
OR
136956 tn?1425609872
Blank
ticked
Mississauga, ON
Women's Health Community Resources
Top Women's Health Answerers
1340994 tn?1374197577
Blank
Caryopteris
Raleigh, NC
973741 tn?1342346373
Blank
specialmom
Avatar f tn
Blank
old_before_my_time
4851940 tn?1385441629
Blank
jemma116
United Kingdom
134578 tn?1455656688
Blank
AnnieBrooke
OR
136956 tn?1425609872
Blank
ticked
Mississauga, ON